I got Mirena because my cousin told me good things about it. After getting it put it in, the day after I started spotting, thinking it was my period because I was suppose to start it anyway. Now the bleeding just won’t stop and it’s not just spotting anymore. It has been going on for about 2 weeks now still not showing that is going to stop.
Hi Abbie, this may or may not apply to you, the Mirena information states: "In most women with heavy menstrual bleeding, the number of bleeding and spotting days may also increase during the initial months of therapy but usually decrease with continued use; the volume of blood loss per cycle progressively becomes reduced". Source drugs.com FDA information.
This seems to indicate that as your body gets used to the artificial hormone, levonorgestrel, bleeding lessens and periods disappear in 20% of users.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Feb 2014 • 19 answers
Posted 19 Jan 2015 • 2 answers
Posted 30 Apr 2015 • 1 answer
Posted 12 Jan 2016 • 1 answer
Posted 2 Aug 2016 • 1 answer